MAUDE Adverse Event Report: AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING

AV-TEMECULA-CT ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Catalog Number 1001782S-HC
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.Visual and dimensional inspections were performed on the returned device.The separation was confirmed.The difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported perforation; however the reported difficulty removing the device, separations, and treatments appear to be related to circumstances of the procedure.Additionally, it should be noted the hi torque guide wires instructions for use (ifu) states: if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure to treat a lesion in the right common iliac artery, a 014 balance middleweight (bmw) hydro 3cm guide wire was advanced via right groin access past the lesion without issue.A non-abbott intravascular ultrasound (ivus) catheter was advanced over the bmw to the lesion without issue and images were obtained.When retracting the ivus back over the bmw, resistance was felt.Force was applied against resistance to completely retract the ivus off of the bmw.It was then noted that the bmw guide wire had separated in patient anatomy; while the core was outside of the anatomy, three tip pieces were found inside of the iliac vessel and a perforation was also noted; the exact cause of the perforation is reportedly unknown.Another bmw guide wire was advanced without issue then balloon tamponade of the perforation was attempted with an unspecified balloon, but the perforation did not seal.A non-abbott stent graft was then deployed and successfully sealed the perforation.Two tip pieces were able to be snared successfully.The final tip piece (3rd ) was successfully retrieved via a small cut down of the iliac artery and the lesion was successfully treated using the replacement bmw.While this issue caused delay, it did not result in a health impact to the patient.There were no adverse patient sequelae.The patient was discharged the same day in good condition.No additional information was provided.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6111640
Report Number2024168-2016-08063
Device Sequence Number18923363
Product Code DQX
UDI-Device Identifier08717648025990
UDI-Public(01)08717648025990(17)180331(10)6042671
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Catalogue Number1001782S-HC
Device Lot Number6042671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTHER: VOLCANO INTRAVASCULAR ULTRASOUND CATHETER
Outcome Attributed to Adverse Event Required Intervention;